MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had been experiencing severe blurry vision with preloaded toric monofocal intraocular lenses (iols) in both eyes, affecting both distance and near vision.The patient was unable to function adequately, and an iol exchange was planned.These issues were identified during a postoperative examination.No patient harm was reported.The patient had a history of lasik (laser-assisted intrastromal keratomileusis) and significant spherical aberrations in the corneas.Through follow-up, it was confirmed that the lenses in both eyes were explanted.The replacement lenses for both eyes are another johnson & johnson, but different models and diopters: zcu150 +18.5 d for the right eye and zcu150 +22.0 d for the left eye.Preoperative refraction for the right eye (od) was -2.75 -0.75 × 152 with a best spectacle-corrected visual acuity (bscva) of 20/15-2, while postoperative refraction was plano -0.75 × 152 with a bscva of 20/20-1, described by the patient as blurry and double.For the left eye (os), preoperative refraction was -2.50 -0.25 × 052 with a bscva of 20/15-1, while postoperative refraction was -1.50 -0.25 × 006 with a bscva of 20/40-1.The intended target refractions were +0.01 for the right eye and -1.32 for the left eye.The postoperative refractions for both eyes and whether the patient was able to perform daily activities prior to surgery were unknown.No unplanned surgical interventions such as vitrectomy, incision enlargement, or sutures were required.The patient was neither overcorrected nor undercorrected, and no pre-existing conditions affecting calculations were noted.The patient¿s status is reported as good.No further information was provided.This report is to capture the event for the os.A separate report will be submitted to capture the event for the od.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 3, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the lens was received coated in an unknown liquid.The lens was cleaned revealing no issues that could cause or contribute to the complaint issue.The physical characteristics of the received lens was confirmed to match that of a diu150 model lens.The complaint issues were not identified during product evaluation and no issues were identified.Based on the product evaluation, the complaint issues could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24370224
Report Number3012236936-2026-000043
Device Sequence Number4770730
Product Code MJP
UDI-Device Identifier05050474746565
UDI-Public(01)05050474746565(17)280721
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceAsian